Alert archive / Arizona / Frost Advisories in 2015

Frost Advisory 1, NWS Tucson, AZ

January 1, 2015Pima County, Pinal County, Santa Cruz County, Arizona

NWS Tucson, AZ issued this frost advisory at Jan 1, 2015, 1:01 AM MST for Pima County, Pinal County, Santa Cruz County, Arizona. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2015, 1:01 AM MST (08:01 UTC)
Expired
Jan 1, 2015, 9:00 AM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 73 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 8.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WWUS75 KTWC 010801
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
101 AM MST THU JAN 1 2015

AZZ504-505-011615-
/O.NEW.KTWC.FR.Y.0001.150101T0801Z-150101T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.FZ.A.0006.150103T1000Z-150103T1600Z/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK
101 AM MST THU JAN 1 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. A HARD
FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. THURSDAY NIGHT AND
  FRIDAY NIGHT TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT
  POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS.

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED. A HARD FREEZE IS EXPECTED LATE THURSDAY NIGHT AND
  EARLY FRIDAY MORNING WITH TEMPERATURES BELOW 28 DEGREES FOR MANY
  LOCALES. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
  THROUGH EARLY SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ502-011615-
/O.NEW.KTWC.FR.Y.0001.150101T0801Z-150101T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
TOHONO O'ODHAM NATION-
INCLUDING THE CITY OF...SELLS
101 AM MST THU JAN 1 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. A HARD
FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY. 

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. THURSDAY NIGHT AND
  FRIDAY NIGHT TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED. A HARD FREEZE IS EXPECTED WITH LOW TEMPERATURES 
  FRIDAY MORNING EXPECTED TO FALL WELL BELOW FREEZING...MORE 
  SPECIFICALLY BELOW 28 DEGREES FOR MANY LOCATIONS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ506-011615-
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.FZ.A.0006.150103T1000Z-150103T1600Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
101 AM MST THU JAN 1 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY MORNING. 

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...A HARD FREEZE IS EXPECTED LATE THURSDAY NIGHT 
  AND EARLY FRIDAY MORNING WITH TEMPERATURES BELOW 28 DEGREES 
  FOR MANY LOCALES. A FREEZE WATCH REMAINS IN EFFECT FROM LATE 
  FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING. MINIMUM 
  TEMPERATURES MAY NOT BE QUITE AS COLD AND THUS MAY NOT COVER 
  AS MUCH AREA AS LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP
SLOWLY.

&&

$$

AZZ501-503-011600-
/O.NEW.KTWC.FR.Y.0001.150101T0801Z-150101T1600Z/
WESTERN PIMA COUNTY-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....NOGALES
101 AM MST THU JAN 1 2015

...FROST ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS.

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
430 
WWUS75 KTWC 011220
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
520 AM MST THU JAN 1 2015

AZZ504-505-011600-
/O.UPG.KTWC.FZ.A.0006.150103T1000Z-150103T1600Z/
/O.NEW.KTWC.HZ.W.0002.150103T1000Z-150103T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK
520 AM MST THU JAN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. A
HARD FREEZE WARNING IS IN EFFECT FROM 3 AM TO 9 AM MST BOTH FRIDAY
AND SATURDAY MORNINGS.

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. FRIDAY MORNING AND
  SATURDAY MORNING TEMPERATURES NEAR AND BELOW HARD FREEZE LEVELS
  MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED
  INDOORS.

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED. A HARD FREEZE IS EXPECTED LATE THURSDAY NIGHT AND
  EARLY FRIDAY MORNING AND THEN AGAIN LATE FRIDAY NIGHT INTO
  SATURDAY MORNING WITH TEMPERATURES BELOW 28 DEGREES FOR MANY
  LOCALES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AZZ502-011600-
/O.NEW.KTWC.HZ.W.0002.150103T1000Z-150103T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
TOHONO O'ODHAM NATION-
INCLUDING THE CITY OF...SELLS
520 AM MST THU JAN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. A
HARD FREEZE WARNING IS IN EFFECT FROM 3 AM TO 9 AM MST BOTH FRIDAY
AND SATURDAY MORNINGS.

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. FRIDAY MORNING AND
  SATURDAY MORNING TEMPERATURES NEAR OR BELOW HARD FREEZE LEVELS
  MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED
  INDOORS.

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED. HARD FREEZE IS EXPECTED LATE THURSDAY NIGHT AND EARLY
  FRIDAY MORNING AND THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY
  MORNING WITH TEMPERATURES NEAR OR BELOW 28 DEGREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ506-011600-
/O.UPG.KTWC.FZ.A.0006.150103T1000Z-150103T1600Z/
/O.NEW.KTWC.HZ.W.0002.150103T1000Z-150103T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
520 AM MST THU JAN 1 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY. A
HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY.

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...A HARD FREEZE IS EXPECTED LATE THURSDAY NIGHT AND
  EARLY FRIDAY MORNING WITH TEMPERATURES BELOW 28 DEGREES FOR MANY
  LOCALES. MORE OF THE SAME EXPECTED FOR LATE FRIDAY NIGHT INTO
  SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ501-011600-
/O.EXA.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
520 AM MST THU JAN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. FRIDAY MORNING
  TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL UNPROTECTED
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE
  WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT
  POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS.

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR FREEZING ARE
  EXPECTED. FRIDAY MORNING...OVERNIGHT LOWS WILL APPROACH 28
  DEGREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AZZ503-011600-
/O.CON.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
520 AM MST THU JAN 1 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

* IMPACTS...THIS MORNING UNTREATED ROADS...BRIDGES...AND 
  OVERPASSES MAY BECOME SLICK AND HAZARDOUS. 

* TEMPERATURES...THIS MORNING TEMPERATURES NEAR TO BELOW FREEZING
  ARE EXPECTED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. UNTREATED ROADS...
BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS. BLACK
ICE IS VIRTUALLY INVISIBLE ON A ROAD SURFACE. USE EXTREME CAUTION
AND ALLOW PLENTY OF STOPPING DISTANCE. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
565 
WWUS75 KTWC 011605
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
905 AM MST THU JAN 1 2015

AZZ502-504-505-020700-
/O.EXP.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.HZ.W.0002.150103T1000Z-150103T1600Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
905 AM MST THU JAN 1 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
SATURDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A HARD FREEZE WARNING
REMAINS IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY. A HARD FREEZE
WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY. 

* IMPACTS...FRIDAY MORNING AND SATURDAY MORNING TEMPERATURES NEAR
  OR BELOW HARD FREEZE LEVELS MAY KILL UNPROTECTED SENSITIVE
  VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...
  DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE
  BURSTING. OUTDOOR PETS NEED TO BE SHELTERED INDOORS.

* TEMPERATURES...A HARD FREEZE IS EXPECTED LATE TONIGHT AND EARLY
  FRIDAY MORNING AND THEN AGAIN LATE FRIDAY NIGHT INTO SATURDAY
  MORNING WITH TEMPERATURES NEAR OR BELOW 28 DEGREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ501-020700-
/O.EXP.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
905 AM MST THU JAN 1 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A HARD FREEZE WARNING
REMAINS IN EFFECT FROM 3 AM TO 9 AM MST FRIDAY. 

* IMPACTS...FRIDAY MORNING TEMPERATURES NEAR HARD FREEZE LEVELS
  MAY KILL UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES
  SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED
  INDOORS.

* TEMPERATURES...FRIDAY MORNING...OVERNIGHT LOWS WILL APPROACH 28
  DEGREES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$

AZZ503-011715-
/O.EXP.KTWC.FR.Y.0001.000000T0000Z-150101T1600Z/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
INCLUDING THE CITY OF...NOGALES
905 AM MST THU JAN 1 2015

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$

AZZ506-020700-
/O.CON.KTWC.HZ.W.0001.150102T1000Z-150102T1600Z/
/O.CON.KTWC.HZ.W.0002.150103T1000Z-150103T1600Z/
SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE
905 AM MST THU JAN 1 2015

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
SATURDAY...

A HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST
FRIDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM
MST SATURDAY. 

* IMPACTS...TEMPERATURES NEAR HARD FREEZE LEVELS MAY KILL 
  UNPROTECTED SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD 
  ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO 
  PREVENT POSSIBLE BURSTING. OUTDOOR PETS NEED TO BE SHELTERED 
  INDOORS. 

* TEMPERATURES...A HARD FREEZE IS EXPECTED LATE TONIGHT AND EARLY
  FRIDAY MORNING WITH TEMPERATURES BELOW 28 DEGREES FOR MANY
  LOCALES. MORE OF THE SAME EXPECTED FOR LATE FRIDAY NIGHT INTO
  SATURDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this frost advisory went out at Dec 31, 9:45 PM MST, 3 hours 16 minutes earlier.

Area forecast discussion, Dec 31, 9:45 PM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
945 PM MST WED DEC 31 2014

.SYNOPSIS...RAIN AND SNOW WILL CONTINUE ACROSS MUCH OF THE AREA INTO
THURSDAY. SNOW LEVELS WILL FALL TO THE VALLEY FLOORS IN SOME
LOCATIONS TONIGHT. ELEVATIONS ABOVE 4000 FEET CAN EXPECT
ACCUMULATING SNOW BY THURSDAY MORNING WITH SIGNIFICANT SNOW IN THE
MOUNTAINS. A SECONDARY DISTURBANCE WILL BRING A FEW SNOW SHOWERS
THURSDAY NIGHT INTO FRIDAY MORNING. A HARD FREEZE IS LIKELY FOR THE
TUCSON METRO AREA THURSDAY NIGHT AND PERHAPS AGAIN FRIDAY NIGHT. DRY
CONDITIONS WITH A WARMING TREND WILL OCCUR THIS WEEKEND AND INTO
NEXT WEEK.

&&

.DISCUSSION...KEMX WSR-88D CONTINUES TO INDICATE NUMEROUS MAINLY
30-35 DBZ ECHOES ACROSS MUCH OF PIMA/SRN PINAL/SANTA CRUZ/FAR WRN
COCHISE COUNTY VALID 0440Z. THESE PRECIP ECHOES WERE MOVING NEWD
AROUND 10-15 KTS. BASED ON VARIOUS OBSERVATIONS...THE BEST ESTIMATE
FOR SNOW LEVELS IN THE FOOTHILLS ADJACENT TUCSON IS 3000-3500 FEET...
AND 4000-4500 FEET ACROSS ERN SANTA CRUZ COUNTY. THERE HAVE BEEN
SEVERAL REPORTS OF SNOW MIXED WITH RAIN ABOVE 3000 FEET VIA SOCIAL
MEDIA. MOUNT LEMMON FIRE DEPARTMENT (ELEV ABOUT 7800 FT) REPORTED A
SNOW ACCUMULATION OF 7.0 INCHES VALID 940 PM MST.

542 DM LOW CENTERED OVER FAR WEST CENTRAL AZ WILL MOVE NEWD INTO
NORTH CENTRAL AZ AROUND DAYBREAK THUR. PRECIP WILL CONTINUE TO MOVE
EWD THE REST OF TONIGHT...AND THE 01/01Z RUC HRRR DEPICTS THE BULK
OF PRECIP TO END FROM TUCSON WWD AROUND 01/08Z OR SO. HAVE NOTED
THAT THE HRRR DEPICTS PRECIP TO END ACROSS ERN SECTIONS SHORTLY
THEREAFTER...OR BY AROUND DAYBREAK THUR.

FOR THE OFFICIAL FORECAST UPDATE...SNOW LEVELS WERE LOWERED TO
REFLECT THE ONGOING CONDITIONS AS NOTED ABOVE. AREAS OF FOG WERE
ADDED FOR THE REST OF TONIGHT AND INTO THUR MORNING FOR ERN PIMA
COUNTY...SANTA CRUZ COUNTY AND THE UPPER SAN PEDRO RIVER VALLEY.
BASED ON RECEIPT OF THE 01/00Z NAM/GFS MOS GUIDANCE...OPTED TO
CHANGE THE FREEZE WATCH FOR THE TUCSON METRO AREA AND ADJOINING
LOCALES WEST-TO-NORTHWEST OF TUCSON TO A HARD FREEZE WARNING LATE
THUR NIGHT/EARLY FRI MORNING.

THE OTHER WINTER STORM WARNINGS...WINTER WEATHER ADVISORIES...AND
FREEZE WATCH CONTINUE UNCHANGED. PRECIP THUR AFTERNOON SHOULD BE
CONFINED TO ERN SECTIONS...AND ANY LINGERING SHOWERS SHOULD BE
MAINLY NEAR THE NEW MEXICO BORDER FRI.

PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL.

&&

.AVIATION...VALID THRU 02/06Z.
WIDESPREAD RAIN AND SNOW WILL OCCUR INTO THURSDAY MORNING...THEN
SCATTERED RAIN/SNOW SHOWERS WILL PREVAIL EAST OF KTUS THURSDAY
AFTERNOON AND THURSDAY EVENING. EXPECT WIDESPREAD MVFR CONDITIONS
INTO THURSDAY MORNING ALONG WITH OCCASIONAL IFR CONDITIONS. CLOUDS
WILL DECREASE WEST OF KTUS THURSDAY AFTERNOON FOLLOWED BY GRADUALLY
IMPROVING SKY CONDITIONS FURTHER EASTWARD TO INCLUDE KTUS THURSDAY
EVENING. SURFACE WIND EAST OF KTUS THE REST OF TONIGHT WILL BE SLY
TO WLY AT 12-20 KTS WITH GUSTS TO 30 KTS. THEREAFTER... SURFACE WIND
WILL BE MAINLY LESS THAN 10 KTS MOST SECTIONS THURSDAY AND THURSDAY
EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...EXPECT WIDESPREAD RAIN AND SNOW INTO THURSDAY AS A
WINTER STORM SYSTEM MOVES ACROSS THE AREA. A FEW LINGERING SHOWERS
WILL OCCUR EAST OF TUCSON THURSDAY NIGHT INTO FRIDAY. THEREAFTER...
DRY CONDITIONS WILL OCCUR THIS WEEKEND AND INTO NEXT WEEK.

&&

.PREV DISCUSSION...THE NEXT AREA OF CONCERN WILL BE SUB-FREEZING LOW
TEMPS FRIDAY AND SATURDAY MORNINGS...WHEN LOW TEMPS ARE EXPECTED TO
BE IN THE MID 20S TO NEAR 30 FOR MUCH OF THE TUCSON METRO AND INTO
CENTRAL PIMA COUNTY AND SOUTHEAST PINAL COUNTY. AFTER INSPECTION OF
12Z MOS LOW TEMP NUMBERS FOR FRIDAY AND SATURDAY MORNINGS...DECIDED
TO GO WITH A HARD FREEZE WATCH FOR SOUTHEAST PINAL COUNTY...CENTRAL
AND EASTERN PORTIONS OF PIMA COUNTY FRIDAY MORNING...THEN JUST FOR
EASTERN PORTIONS OF PIMA COUNTY AND EASTERN PINAL COUNTY FOR
SATURDAY MORNING SINCE THE LOWS WILL BE SLIGHTLY WARMER SATURDAY
MORNING COMPARED TO FRIDAY...AND AREAL COVERAGE OF TEMPS AT OR BELOW
27 DEGS F WILL BE SMALLER.

AS THE LOW BEGINS TO EJECT TO THE EAST LATE THURSDAY INTO FRIDAY...
LINGERING MOISTURE AND COLD AIR WILL JUSTIFY KEEPING A WINTER
WEATHER ADVISORY FOR THE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES
AND FOR THE SANTA CATALINA AND RINCON MOUNTAINS OF EASTERN PIMA
COUNTY THROUGH LATE THURSDAY AFTERNOON. THE LOW WILL BE FAR ENOUGH
TO OUR EAST BY LATE FRIDAY/EARLY SATURDAY TO RESULT IN A RETURN TO
DRY CONDITIONS THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH A
WARMING TREND BEGINNING EARLY NEXT WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    WINTER STORM WARNING UNTIL 11 AM MST THURSDAY FOR AZZ510-511-514.

    WINTER STORM WARNING UNTIL 11 AM MST THURSDAY FOR AZZ506-509
      ABOVE 4000 FEET.

    WINTER WEATHER ADVISORY UNTIL 11 AM MST THURSDAY FOR AZZ512-513.

    WINTER WEATHER ADVISORY FROM 11 AM TO 5 PM MST THURSDAY FOR
      AZZ510-511-514.

    HARD FREEZE WARNING FROM 3 AM TO 9 AM MST FRIDAY FOR AZZ502-
      504>506.

    FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
      FOR AZZ504-506.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS
PREV DISCUSSION...MOLLERE

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 9:07 PM MSTHard Freeze WarningTWCPima, Pinal36 hr
Jan 1, 5:20 AM MSTHard Freeze WarningTWCPima, Pinal52 hr

Nearby

Frost Advisories in Arizona, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.